Sep 1, 1977

Allergic laryngospasm on initiating oral propranolol therapy

Archives of Internal Medicine
S J MorrisW D Hall

Abstract

A 29-year-old woman suffered acute laryngospasm on taking the initial dose of propranolol hydrocholoride for the treatment of hypertension associated with a hyperdynamic circulatory state. Hypersensitivity to the tartrazine additive used as a stabilizing agent in oral propranolol appeared the likely cause of anaphylaxis, although a direct hypersensitivity to propranolol itself could not be excluded.

  • References
  • Citations

References

  • We're still populating references for this paper, please check back later.
  • References
  • Citations

Citations

  • This paper may not have been cited yet.

Mentioned in this Paper

Tartrazine
Anaphylaxis (Non Medication)
Circulatory System
Laryngismus
Propranolol Oral Product
Hypertensive Disease
Blood Circulation
Anaphylaxis
Propranolol
Rexigen

About this Paper

Related Feeds

Anaphylaxis

Anaphylaxis is a serious allergic reaction that is rapid in onset and may cause death.

Allergy and Asthma

Allergy and asthma are inflammatory disorders that are triggered by the activation of an allergen-specific regulatory t cell. These t cells become activated when allergens are recognized by allergen-presenting cells. Here is the latest research on allergy and asthma.